[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.239.150.57. Please contact the publisher to request reinstatement.
Article
May 1934

NEW YORK DERMATOLOGICAL SOCIETY

Arch Derm Syphilol. 1934;29(5):789-800. doi:10.1001/archderm.1934.01460110147022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

A Case for Diagnosis (Drug Eruption?). Presented by Dr. R. H. Rulison.  Mrs. J. K., aged 40, a housewife, has had a dusky red, oval, macular patch on her left cheek for two years. The lesion has varied in appearance from time to time and occasionally has almost disappeared. It has been treated by various physicians, and several diagnoses have been made. I consider the condition dermatitis medicamentosa due to the ingestion of phenolphthalein. The patient insists that she has not taken this drug during the past two years but says that she took it regularly before that.She took 3 grains (0.195 Gm.) of phenolphthalein at my request as a test, and no exacerbation of the eruption occurred.

DISCUSSION  Dr. George M. MacKee: As there is now little eruption, it is necessary to depend mainly on the history. There are still two or three areas of pigmentation where the

First Page Preview View Large
First page PDF preview
First page PDF preview
×